Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 110, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Aug 30, 2023, 4:00 AM EDT for Gwinnett County, Georgia. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2023, 4:00 AM EDT (08:00 UTC)
- Expired
- Aug 30, 2023, 9:12 AM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 77 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sweetwater Creek (E ATL) at Club Drive near Lilburn (STWG1). The gauge peaked at 11.36 ft at Aug 30, 2023, 5:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02205865, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
106
WGUS42 KFFC 300800
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
400 AM EDT Wed Aug 30 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Sweetwater Creel at Club Drive near Lilburn affecting Gwinnett
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this afternoon at 400 PM EDT.
&&
GAC135-302000-
/O.NEW.KFFC.FL.W.0110.230830T0800Z-000000T0000Z/
/STWG1.1.ER.230830T0658Z.230830T0715Z.000000T0000Z.UU/
400 AM EDT Wed Aug 30 2023
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Sweetwater Creel at Club Drive near Lilburn.
* WHEN...From early this morning until further notice.
* IMPACTS...At 11.0 feet, Flood stage is reached. Minor flooding
will occur in portions of the Northwood Country Club Golf Course
upstream from the gage on Club Drive...and in the woodland areas
downstream from the gage and for the next four miles until the
creek merges with the Yellow River. An old concrete golf cart
bridge around 300 feet downstream from the gage will begin to
flood.
* ADDITIONAL DETAILS...
- At 3:15 AM EDT Wednesday the stage was 11.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:15 AM EDT Wednesday was 11.1 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of
11.1 feet on 03/18/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3398 8414 3398 8407 3391 8406 3389 8408
3389 8412
$$1 follow-up statement
776
WGUS82 KFFC 301312
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
912 AM EDT Wed Aug 30 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Sweetwater Creel at Club Drive near Lilburn affecting Gwinnett
County.
GAC135-301415-
/O.CAN.KFFC.FL.W.0110.000000T0000Z-230830T1312Z/
/STWG1.1.ER.230830T0658Z.230830T0845Z.230830T1102Z.UU/
912 AM EDT Wed Aug 30 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Sweetwater Creel at Club Drive near Lilburn.
* ADDITIONAL DETAILS...
- At 8:15 AM EDT Wednesday the stage was 10.3 feet and falling.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3398 8414 3398 8407 3391 8406 3389 8408
3389 8412
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 30, 1:50 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 30, 1:50 AM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 150 AM EDT Wed Aug 30 2023 ...New 06Z Aviation Discussion... .SHORT TERM... (This afternoon through Wednesday) Issued at 248 PM EDT Tue Aug 29 2023 Main Forecast Points: -Scattered to widespread storms expected through the evening today (potentially lingering overnight) with locally heavy rainfall and isolated damaging wind gusts with any storms that form this afternoon. -'Cooling' trend continues as a result of rain chances and cloud cover. -Slight westward shift in the track of Hurricane Idalia. Currently...Scattered thunderstorms are ongoing this afternoon across portions of south-central GA. The stationary boundary that was bisecting the forecast area has since lifted back northward. Storms are expected to persist through the evening though may linger into the overnight hours. With no changes to the juicy environment, locally heavy rainfall and damaging wind gusts will the primary hazards with any storms that develop today (similar to yesterday). SBCAPE values are 3000-4000 J/kg, DCAPE values are 700-900 J/kg and PWATs are well over 2"...so certainly plenty of fuel for storms to work with. Coverage of showers and storms may be slightly less overnight but more rain will be on the way as we start to feel the impacts from the outer rainbands of Hurricane Idalia overnight. Latest NHC Advisory has Hurricane Idalia making landfall along the coastline of "Big Bend" area of Florida around sunrise Wednesday morning. As this occurs, outer banding will begin to approach portions of Middle Georgia overnight tonight and early tomorrow (Wednesday) morning. Per this latest advisory, there was a slight westward shift in the track of Hurricane Idalia thus impacts from winds and heavy rain have been expanded further north and west into the forecast area, encompassing more of east- central Georgia. After making landfall, Idalia will steadily move into southeast Georgia by the afternoon and evening hours on Wednesday. With the track of Hurricane Idalia trending slightly more westward, elected to expand the Flood Watch (again) another tier of counties north and westward. The HREF LPMM (ensemble probability mean) was also a player in this decision and has done well with the predictability in QPF totals. Forecast storm total rainfall has also increased to now be 4 to 8 inches across southeast Georgia with pockets of rainfall up to 10" possible. Sustained winds across portions of southeast Georgia are forecast to range from 20-30 mph with gusts as high as 45 mph from late Wednesday morning through Wednesday night. A Tropical Storm Warning is now in effect for Toombs, Montgomery, Wheeler, Telfair, Dodge, Wilcox, and Crisp counties. In addition, a Tropical Storm Watch has been issued to the north for Emanuel, Treutlen, Laurens, Johnson, Bleckley, Pulaski, and Dooly counties. A tornado threat will also exist within the rainbands as Idalia moves onshore and approaches our area. As we have seen over the past 24-48 hrs, any adjustment of the track further to the west may increase potential impacts for portions of Middle Georgia. Changes may be forthcoming following the next NHC Advisory. Thanks to cloud cover and rainfall temperatures tomorrow will be noticeably cooler...yay. Highs forecast to be in the 70s to low 80s. Low temperatures forecast to be in the 60s. 07 && .LONG TERM... (Thursday morning through next Monday) Issued at 248 PM EDT Tue Aug 29 2023 After Hurricane Idalia has moved out of the area, we return to a more seasonal pattern with temperatures running a few degrees below normal in the mid to low 80s. As the remnants of Idalia stalls off the coast, it will filter dry air down the spine of the Appalachians keeping the CWA dry and on the cooler side for the entire extended forecast. Overnight lows will be in the mid to low 60s and should be generally very pleasant. Winds will remain out of the NE through the forecast period with some gusty winds up to 15kts. There is some significant deviation in the long term models. Idalia stalls this weekend just off the Carolina coast and what it does will ultimately dictate the course of the forecast for early next week (and luckily for me that's just out of the longer term forecast range). Vaughn && .AVIATION... (06Z TAFS) Issued at 142 AM EDT Wed Aug 30 2023 Widespread IFR cigs are expected through the early morning hours with areas of LIFR cigs also possible, especially between 8-12Z. Only gradual improvement to MVFR by 15-16Z for ATL area sites with MVFR likely persisting through the day. IFR cigs are likely to persist through the day at MCN. Widespread SHRA will increase from the south, particularly at MCN/CSG by around 15Z associated with Hurricane Idalia. -SHRA possible as far west as ATL area sites after 17-18Z with some sct TSRA possible after 20Z in outer banding. NE winds will increase by afternoon with speeds 12-16 kts at ATL area sites and gusts as high as 25-28 kts. Higher speeds/gusts at MCN with speeds 20-25 kts and gusts 35-40 kts possible. Wind shift to NW after 00Z. //ATL Confidence...06Z Update... Medium confidence on morning cigs and tsra potential. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 67 81 62 80 / 60 20 10 10 Atlanta 66 85 67 82 / 50 10 20 10 Blairsville 59 80 59 79 / 30 10 10 10 Cartersville 63 84 65 82 / 30 10 10 10 Columbus 69 89 69 85 / 40 20 20 20 Gainesville 66 83 65 80 / 50 10 10 10 Macon 69 85 66 82 / 40 20 20 10 Rome 64 87 65 85 / 20 10 10 10 Peachtree City 64 85 65 82 / 50 10 20 10 Vidalia 71 83 65 82 / 80 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch from 8 AM EDT this morning through late tonight for GAZ039-050-051-059>062-071>076-080>086-091>098-103>113. Tropical Storm Watch for GAZ061-062-072-073-080>082. Tropical Storm Warning for GAZ074>076-083>086-092>098-104>113. && SHORT TERM...NListemaa LONG TERM....Vaughn AVIATION...RW
Hazardous weather outlook, Aug 29, 11:26 PM EDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1126 PM EDT Tue Aug 29 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310330- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1126 PM EDT Tue Aug 29 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Heavy rainfall will remain the primary concern with localized flash flooding possible, especially in north Georgia as storms are generally stationary. A few storms may produce strong wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Widespread showers and thunderstorms are expected on Wednesday, particularly across the southeastern half of the area as Hurricane Idalia approaches southeast Georgia. The heaviest rainfall totals associated with this system will be across far southeastern portions of the area where as much as 6-8 inches of rainfall with locally higher amounts is possible which will lead to increased flooding potential. Additionally, wind gusts up to 45 mph are possible in far southeastern portions of the area as Idalia approaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Aug 30, 12:03 AM EDT, 3 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1203 AM EDT Wed Aug 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Tstm Wnd Dmg 1 E Decatur 33.78N 84.29W
08/28/2023 DeKalb GA Emergency Mngr
Tree down in the 600 block of E. Ponce De
Leon Ave.
&&Local storm report, Aug 30, 12:05 AM EDT, 3 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1205 AM EDT Wed Aug 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM Tstm Wnd Dmg 1 SSW Stone Mountain 33.79N 84.18W
08/28/2023 DeKalb GA Emergency Mngr
400 block of Martin Rd near Stone Mountain.
&&Local storm report, Aug 30, 12:06 AM EDT, 3 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1206 AM EDT Wed Aug 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM Tstm Wnd Dmg 2 SSE Mountain Park 33.81N 84.12W
08/28/2023 DeKalb GA Emergency Mngr
Tree Down on Bermuda Rd near Stone Mountain.
&&Local storm report, Aug 30, 12:19 AM EDT, 3 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1219 AM EDT Wed Aug 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM Flash Flood 2 SE Sandy Springs 33.91N 84.36W
08/29/2023 Fulton GA Emergency Mngr
Vehicle reported stuck in high waters near
285 WB at GA400 NB.
&&
TLVLocal storm report, Aug 30, 12:22 AM EDT, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1222 AM EDT Wed Aug 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM Flash Flood 2 S Dunwoody 33.92N 84.34W
08/29/2023 DeKalb GA Emergency Mngr
285 WB was reported as impassable due to
water on the road.
&&
TLVLocal storm report, Aug 30, 12:24 AM EDT, 3 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1224 AM EDT Wed Aug 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM Flash Flood Duluth 34.00N 84.14W
08/29/2023 Gwinnett GA Emergency Mngr
Received notification that Buford Hwy at Fox
St was completely closed due to flooding.
&&
TLVThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:10 PM EDT | Flash Flood Warning | FFC | Cobb, DeKalb, Forsyth, Fulton, Gwinnett | 6 hr |
| Aug 29, 8:24 PM EDT | Special Weather Statement | FFC | Douglas | 36 min |
| Aug 29, 8:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Aug 29, 8:49 PM EDT | Special Weather Statement | FFC | Hall | 26 min |
| Aug 29, 8:57 PM EDT | Flash Flood Warning | FFC | Carroll, Cobb, Douglas, Fulton, Paulding | 6 hr |
| Aug 29, 10:18 PM EDT | Special Weather Statement | FFC | Gordon | 27 min |
| Aug 29, 10:53 PM EDT | River Flood Warning | FFC | Gwinnett | 17 hr |
| Aug 29, 10:53 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 2 hr |
| Aug 29, 10:53 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 3 hr |
| Aug 29, 11:49 PM EDT | River Flood Warning | FFC | Cobb | 114 min |
| Aug 30, 12:14 AM EDT | Flash Flood Warning | FFC | Fannin, Gilmer | 4 hr |
| Aug 30, 1:30 AM EDT | River Flood Warning | FFC | Cobb | 7 hr |
| Aug 30, 7:38 AM EDT | River Flood Warning | FFC | Cobb | 3 hr |
| Aug 30, 1:11 PM EDT | Flash Flood Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 4 hr |
| Aug 30, 3:10 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 2 hr |
| Aug 30, 5:22 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Pickens | 23 min |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.